Alert archive / Idaho / River Flood Warnings in 2012
River Flood Warning 16, NWS Spokane, WA
NWS Spokane, WA issued this river flood warning at Jun 5, 2012, 10:53 AM PDT for Boundary County, Idaho. It took effect at Jun 5, 2012, 2:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2012, 10:53 AM PDT (17:53 UTC)
- In effect from
- Jun 5, 2012, 2:00 PM PDT
- Expired
- Jun 5, 2012, 10:05 PM PDT
- In force
- 8 hr
- Issued by
- NWS Spokane, WA
- Flood severity
- Minor
County Boundary County, ID
The radar
The Spokane radar (KOTX), 148 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kootenai River at Bonners Ferry (BFEI1). The gauge peaked at 64.33 ft at Jun 5, 2012, 5:00 PM PDT.
- Action stage
- 57 ft
- Minor stage
- 64 ft
- Moderate stage
- 70 ft
- Major stage
- 78 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12309500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
760 WGUS46 KOTX 051753 FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE, WA 1053 AM PDT TUE JUN 5 2012 ...THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS AND LAKES IN IDAHO... KOOTENAI RIVER AT BONNERS FERRY AFFECTING BOUNDARY COUNTY ...HEAVY RAINS MONDAY NIGHT CREATED STEEP RISES ON THE TRIBUTARIES TO THE KOOTENAI RIVER CAUSING THE RIVER TO RISE QUICKLY. MINOR FLOODING ON THE KOOTENAI RIVER AT BONNERS FERRY IS POSSIBLE FOR A SHORT TIME EARLY THIS AFTERNOON... PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX BE AWARE OF LARGE DEBRIS IN THE RIVER. HIGH WATER LEVELS CAN PUSH LOGS AND OTHER LARGE DEBRIS INTO THE RIVER...INCREASING THE DANGER TO PEOPLE AND BOATS. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE.AS LITTLE AS ONE FOOT OF WATER ON THE ROAD CAN MOVE MOST VEHICLES OFF THE ROAD. && IDC021-060553- /O.NEW.KOTX.FL.W.0016.120605T2100Z-120606T1000Z/ /BFEI1.1.ER.120605T2100Z.120605T2100Z.120605T2200Z.NO/ 1053 AM PDT TUE JUN 5 2012 THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A * FLOOD WARNING FOR THE KOOTENAI RIVER AT BONNERS FERRY. * FROM THIS AFTERNOON TO LATE TONIGHT. * AT 10:15 AM TUESDAY THE STAGE WAS 63.77 FEET. * FLOOD STAGE IS 64.00 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO CREST SLIGHTLY ABOVE FLOOD STAGE WITHIN THE NEXT SEVERAL HOURS. * AT 64.0 FEET...MINOR FLOODING ALONG THE AGRICULTURAL LANDS OF THE KOOTENAI VALLEY IS LIKELY DUE TO SEEPAGE FROM HIGH WATER LEVELS. $$
1 follow-up statement
994 WGUS86 KOTX 060505 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 1005 PM PDT TUE JUN 5 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS AND LAKES IN IDAHO... KOOTENAI RIVER AT BONNERS FERRY AFFECTING BOUNDARY COUNTY ...THE KOOTENAI RIVER HAS FALLEN BELOW FLOOD STAGE. RAIN IS EXPECTED TO INCREASE AGAIN OVERNIGHT TUESDAY INTO WEDNESDAY MORNING AND CONTINUE TO IMPACT THE REGION THROUGH WEDNESDAY AFTERNOON. ADDITIONAL RIVER RISES ARE PROJECTED. AT THIS TIME RIVER LEVELS ARE EXPECTED TO REMAIN UNDER FLOOD STAGE. PROJECTIONS MAY REQUIRE ADJUSTMENTS SHOULD PRECIPITATION AMOUNTS BE HIGHER THAN EXPECTED... && IDC021-060535- /O.CAN.KOTX.FL.W.0016.000000T0000Z-120606T1000Z/ /BFEI1.1.ER.120605T1926Z.120606T0030Z.120606T0325Z.NO/ 1005 PM PDT TUE JUN 5 2012 THE FLOOD WARNING IS CANCELLED FOR THE KOOTENAI RIVER AT BONNERS FERRY. * AT 9:15 PM TUESDAY THE STAGE WAS 63.85 FEET. * FLOOD STAGE IS 64.00 FEET. * FELL BELOW FLOOD STAGE AT 8:25 PM TUESDAY. * FORECAST...THE RIVER IS EXPECTED TO FALL TO NEAR 62.5 FEET BY WEDNESDAY MORNING...FOLLOWED BY AN ADDITIONAL RISE STARTING LATE WEDNESDAY MORNING...AND CRESTING JUST UNDER THE FLOOD STAGE OF 64.0 FEET EARLY THURSDAY MORNING. * AT 64.0 FEET...MINOR FLOODING ALONG THE AGRICULTURAL LANDS OF THE KOOTENAI VALLEY IS LIKELY. SOME UNDERGROUND SEEPAGE IS ALSO POSSIBLE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Jun 5, 10:53 AM PDT, 0 minutes earlier.
Area forecast discussion, Jun 5, 10:53 AM PDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1053 AM PDT Tue Jun 5 2012 .SYNOPSIS... A band of moderate to heavy rain is expected over the Idaho Panhandle and far northeast Washington this afternoon through Wednesday morning. Rain amounts of a half inch to over an inch may be possible by Wednesday afternoon. Blustery and cool conditions are expected today and Wednesday with high temperatures 15 to 20 degrees below average. Another moist frontal system is expected to arrive Thursday. Below average temperatures and showery weather will likely persist into the weekend. && .DISCUSSION... The forecast for this afternoon has been updated to lower high temperatures over most of the Inland Northwest. Thick clouds cover will limit the amount of warming we can expect today. Widespread rain overnight over the Columbia Basin has brought an abundance of low level moisture to the region. Westerly surface winds will likely bring upslope low clouds into the Spokane and Pullman areas, as well as much of the Idaho Panhandle. Rain bands over the Lower Columbia Basin will drift to the northeast through the afternoon as the negatively tilted upper level trough axis bisecting Oregon pivots into southern/central Idaho by this evening. Look for the development of a broad band of deformation precipitation (wrap around precip) to develop over the Idaho Panhandle by this evening. Rain amounts of a third to a half an inch are advertised by the NAM, GFS and ECMWF by Wednesday morning for places like St. Maries, Kellogg, and Sandpoint. && .AVIATION... 18Z TAFS: Widespread low clouds will linger over the Spokane, Coeur D'Alene, Sandpoint, Kellogg and Pullman areas through at least this evening. Moist low level upslope flow combined with a developing band of rain over the Idaho Panhandle/NE Washington will likely keep stratus locked over these airports. Some improvement may occur this afternoon. Surface dewpoints around Moses Lake and Wenatchee have dropped a couple degrees since 15z, but the heavy rain that fell over the Columbia Basin last night may evaporate and be drawn into the upslope regions of Spokane/Pullman/Sandpoint through the day. There will be better chance of whole scale ceiling improvements late tonight into Wednesday morning as the deformation band migrates further north and east. /GKoch && .PRELIMINARY POINT TEMPS/POPS... Spokane 52 45 57 41 66 45 / 90 50 20 10 50 60 Coeur d'Alene 53 42 54 41 65 46 / 90 60 40 10 40 70 Pullman 49 40 55 39 64 44 / 90 50 20 0 40 60 Lewiston 57 46 64 46 72 49 / 80 40 10 0 30 50 Colville 57 48 58 43 67 47 / 90 60 40 20 50 50 Sandpoint 53 42 49 41 63 46 / 100 80 80 30 40 70 Kellogg 52 41 49 40 61 45 / 100 90 70 10 30 70 Moses Lake 61 46 68 46 67 48 / 70 10 0 0 60 30 Wenatchee 60 46 65 48 63 48 / 60 10 0 0 60 20 Omak 60 47 63 42 68 46 / 90 30 10 10 60 40 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jun 5, 5:00 AM PDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 500 AM PDT TUE JUN 5 2012 IDZ001>004-026-027-WAZ031>038-041>044-061200- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 500 AM PDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:01 PM PDT | Severe Thunderstorm Warning | OTX | Bonner, Kootenai, Shoshone | 44 min |
| Jun 4, 6:35 PM PDT | Special Weather Statement | OTX | Boundary | 55 min |
| Jun 4, 6:50 PM PDT | Special Weather Statement | OTX | Lewis | 40 min |
| Jun 4, 7:07 PM PDT | Special Weather Statement | OTX | Benewah | 38 min |
| Jun 4, 7:30 PM PDT | Special Weather Statement | OTX | Lewis | 15 min |
| Jun 4, 8:52 PM PDT | Special Weather Statement | OTX | Shoshone | 38 min |
Nearby
River Flood Warnings in Idaho, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.